zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A cubic B-spline collocation method for a numerical solution of the generalized Black-Scholes equation. (English) Zbl 1255.91431
Summary: The uniform cubic B-spline collocation method is implemented to find the numerical solution of the generalized Black-Scholes partial differential equation. We use the horizontal method of lines to discretize the temporal variable and the spatial variable by means of a $\theta $-method, $\theta \in [1/2,1]$ ($\theta =1$ corresponds to the back-ward Euler method and $\theta =1/2$ corresponds to the Crank-Nicolson method), and a cubic B-spline collocation method on uniform meshes, respectively. The method corresponding to $\theta =1$ is shown to be unconditionally stable and first order accurate with respect to the time variable and second order accurate with respect to the space variable while the method corresponding to $\theta =1/2$ is shown to be unconditionally stable and second order accurate with respect to both the variables. Finally, the numerical examples demonstrate the stability and accuracy of the method.

91G60Numerical methods in mathematical finance
65M70Spectral, collocation and related methods (IVP of PDE)
65M12Stability and convergence of numerical methods (IVP of PDE)
91G20Derivative securities
Full Text: DOI
[1] Black, F.; Scholes, M.: The pricing of options and corporate liabilities. J. polit. Econ. 81, 637-654 (1973) · Zbl 1092.91524
[2] Merton, R. C.: Theory of rational option pricing. Bell J. Econ. 4, 141-183 (1973) · Zbl 1257.91043
[3] Seydel, R.: Tools for computational finance. (2004) · Zbl 1042.91049
[4] Tavella, D.; Randall, C.: Pricing financial instruments: the finite difference method. (2000)
[5] Wilmott, P.; Howison, S.; Dewynne, J.: The mathematics of financial derivatives. (1997) · Zbl 0842.90008
[6] Wilmott, P.; Howison, S.; Dewynne, J.: Option pricing: mathematical models and computation. (1993) · Zbl 0844.90011
[7] Kangro, R.; Nicolaides, R.: For field boundary conditions for black--Scholes equations. SIAM J. Numer. anal. 38, 1357-1368 (2000) · Zbl 0990.35013
[8] Cox, J. C.; Ross, S.; Rubinstein, M.: Option pricing: a simplified approach. J. fin. Econ. 7, 229-264 (1979) · Zbl 1131.91333
[9] Hull, J. C.; White, A.: The use of control variate technique in option pricing. J. fin. Econ. quant. Anal. 23, 237-251 (1988)
[10] Hull, J. C.; White, A.: Hull-white on derivatives. (1996) · Zbl 0997.90503
[11] Barles, G.; Daher, Ch.; Romano, M.: Convergence of numerical schemes for problems arising in finance theory. Math. models mech. Appl. sci. 5, 125-143 (1995) · Zbl 0822.65056
[12] Barles, G.: Convergence of numerical schemes for degenerate parabolic equations arrising in finance theory. Numerical methods in finance (1997) · Zbl 0898.90015
[13] Courtadon, G.: A more accurate finite difference approximation for the valuation of options. J. fin. Econ. quant. Anal. 17, 697-703 (1982)
[14] Rogers, L. C. G.; Talay, D.: Numerical methods in finance. (1997) · Zbl 0867.00036
[15] Schwartz, E.: The valuation of warrants: implimenting a new approach. J. fin. Econ. 13, 79-93 (1977)
[16] Vazquez, C.: An upwind numerical approach for an American and European option pricing model. Appl. math. Comput. 97, 273-286 (1998) · Zbl 0937.91053
[17] Cen, Z.; Le, A.: A robust and accurate finite difference method for a generalized black--Scholes equation. J. comput. Appl. math. 235, 3728-3733 (2011) · Zbl 1214.91130
[18] Wang, S.: A novel fitted finite volume method for the black--Scholes equation governing option pricing. IMA J. Numer. anal. 24, 699-720 (2004) · Zbl 1147.91332
[19] Luskin, M.; Rannacher, R.: On the smoothing property of the Crank--Nicolson schem. Appl. anal. 14, 117-135 (1982/83) · Zbl 0476.65062
[20] Rannacher, R.: Finite element solution of diffusion problems with irragular data. Numer. math. 43, 309-327 (1984) · Zbl 0512.65082
[21] Friedman, A.: Partial differential equation of parabolic type. (1983)
[22] O.A. Ladyzenskaja, V.A. Solonnikov, N.N. Ural’ceva, Linear and Quasilinear Equations of Parabolic Type, in: Amer. Math. Soc. Transl., vol. 23, Providence, RI, 1968.
[23] Cho, C.; Kim, T.; Kwon, Y.: Estimation of local valatilities in a generalized black--Scholes model. Appl. math. Comput. 162, 1135-1149 (2005) · Zbl 1079.91022
[24] Clavero, C.; Gracia, J. L.; Jorge, J. C.: High-order numerical methods for one-dimensional parabolic singularly perturbed problems with regular layers. Numer. methods partial differential equations 21, 149-169 (2004) · Zbl 1073.65079
[25] Protter, M. H.; Weinberger, H. F.: Maximum principles in differential equations. (1984) · Zbl 0549.35002
[26] Clavero, C.; Jorge, J. C.; Lisbona, F.: Uniformly convergent schemes for singular perturbation problems combining alternating directions and exponential Fitting techniques. Applications of advanced computational methods for boundary and interior layers, 33-52 (1993) · Zbl 0791.65064
[27] Gonzalez, C.; Palencia, C.: Stability of time-stepping methods for abstract time-dependent parabolic problems. SIAM J. Numer. anal. 35, 973-989 (1998) · Zbl 0923.65027
[28] Lambert, J. D.: Computational methods in ordinary differential equations. (1973) · Zbl 0258.65069
[29] Lax, P. D.; Richtmyer, R. D.: Survey of the stability of linear finite difference equations. Comm. pure appl. Math. 9, 267-293 (1956) · Zbl 0072.08903
[30] Prenter, P. M.: Splines and variational methods. (1975) · Zbl 0344.65044
[31] Varah, J. M.: A lower bound for the smallest singular value of a matrix. Linear algebra appl. 11, 3-5 (1975) · Zbl 0312.65028
[32] Varga, R. S.: Matrix iterative analysis. (1962)
[33] Hall, C. A.; Meyer, W. W.: Optimal error bounds for cubic spline interpolation. J. approx. Theory 16, 105-122 (1976) · Zbl 0316.41007
[34] Giles, M. B.; Carter, B.: Convergence analysis of Crank--Nicolson and rannacher time-marching. J. comput. Finance 9, 89-112 (2006)
[35] Pooley, D. M.; Vetzal, K. R.; Forsyth, P. A.: Convergence remedies for non-smooth payoffs in option pricing. J. comput. Finance 6, 25-40 (2003)
[36] Zvan, R.; Forsyth, P. A.; Vetzal, K. R.: Negative coeffcients in two factor option pricing models. J. comput. Finance 7, 37-73 (2003)